Alert archive / Arkansas / Flash Flood Warnings in 1998
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 28, 1998, 12:41 PM CDT for Miller County, Arkansas; Bowie County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 1998, 12:41 PM CDT (17:41 UTC)
- Expired
- May 28, 1998, 3:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 281743 FFWSHV ARC091-TXC037-282040- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 PM CDT THU MAY 28 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN BOWIE COUNTY IN NORTHEASTERN TEXAS NORTHERN MILLER COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 340 PM CDT * AT 1230 PM... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS WITH VERY HEAVY RAIN FROM TEXARKANA WESTWARD TO THE RED RIVER NORTH OF NEW BOSTON. THESE THUNDERSTORMS ARE MOVING SOUTHEAST AT 15 MPH. * MORE THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS AREAS FLOODED EARLIER WILL RESULT IN ADDITIONAL FLOODING IN EASTERN BOWIE COUNTY...NORTHERN MILLER COUNTY INCLUDING THE TEXARKANA AREA. THIS AREA HAS HAD PERSISTENT HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS. FLASH FLOODING IS LIKELY. MOTORISTS SHOULD NOT DRIVE THEIR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS. 01/20
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 28, 10:15 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 28, 10:15 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CDT THU MAY 28 1998 STG STORMS WITH FLDG CONCENTRATED NR THREE STATE AREA HAVE BEGUN DCRSG IN INTENSITY. DRIER AIR IN MORE SW LOW LVL FLOW LESSEN POTENTIAL FOR WDSPRD CONVECTION AS UPR LOW SHIFTS OVR TOP OF AREA. MRNG SOUNDINGS STILL UNSTABLE ENUF FOR DEEP CONVECTION BUT MRGNL LVLS OF MSTR FOR SCT AT BEST. OUTFLOW BNDRYS SHUD BE PLENTIFUL IN LA EJECTING FM PREVIOUS COMPLEX. WILL SEE SOME REDVLPMT MOST OF LA PORTIONS AND WAIT AND SEE ON REST AS PAST COUPLE DAYS HAVE BEEN FULL OF SUPRISES. WITH CLDS OUTSIDE OF CONVECTION MOSTLY MID/UPR LVLS...MAX TEMPS SHUD BE REALIZED FM FCSTS. VII
In the hours before
Local storm report, May 28, 9:56 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0720 AM TEXARKANA AR FLOODING
05/28/98 MILLER CAR STRANDED IN
WATER...PERSON RESCUED
FROM ROOF OF CAR ON STATE
LINE ROAD ON THE SOUTH
SIDE OF TEXARKANA.
0925 AM QUEEN CITY TX FLOODING
05/28/98 CASS FLOODING ON HIGHWAY 59
0937 AM 5 SE ATLANTA TX FLOODING
05/28/98 CASS 2.00 INCHES OF RAIN IN 1
HOUR FLOODING STREETS IN
NEIGHBORHOOD
0940 AM ATLANTA TX FLOODING
05/28/98 CASS EXTENSIVE STREET AND
HIGHWAY FLOODING IN AREA.
DPS UNIT STRANDED ON
HIGHWAY 59.Local storm report, May 28, 9:56 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0720 AM TEXARKANA AR FLOODING
05/28/98 MILLER CAR STRANDED IN
WATER...PERSON RESCUED
FROM ROOF OF CAR ON STATE
LINE ROAD ON THE SOUTH
SIDE OF TEXARKANA.
0925 AM QUEEN CITY TX FLOODING
05/28/98 CASS FLOODING ON HIGHWAY 59
0937 AM 5 SE ATLANTA TX FLOODING
05/28/98 CASS 2.00 INCHES OF RAIN IN 1
HOUR FLOODING STREETS IN
NEIGHBORHOOD
0940 AM ATLANTA TX FLOODING
05/28/98 CASS EXTENSIVE STREET AND
HIGHWAY FLOODING IN AREA.
DPS UNIT STRANDED ON
HIGHWAY 59.Special weather statement, May 28, 10:00 AM CDT, 2 hours 41 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT THU MAY 28 1998 AN UPPER LEVEL STORM SYSTEM WILL BEGIN TO MOVE EAST ACROSS THE AREA TODAY. STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ARE ONGOING IN THE THREE STATE VICINITY. HOWEVER...THESE STORMS ARE MAINLY REMAINING BELOW SEVERE LIMITS. REDEVELOPMENT OF THUNDERSTORMS WILL OCCUR ACROSS MUCH OF LOUISIANA THIS AFTERNOON AND POSSIBLE ACROSS THE REMAINDER OF THE AREA AS WELL. THESE STORMS MAY POSSIBLY CONTINUE INTO THE NIGHT HOURS ONCE AGAIN...BUT THIS DEPENDS ON THE SPEED OF THE UPPER LEVEL SYSTEM. ANY STORMS THAT DO DEVELOP WILL HAVE A POTENTIAL FOR BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANY STORMS THAT DO BECOME SEVERE WILL LIKELY REMAIN ISOLATED IN NATURE. HOWEVER...ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTERS...AND HAM RADIO OPERATORS IS MAY POSSIBLY BE REQUIRED FOR AT LEAST LOUISIANA PORTIONS OF THE AREA THIS AFTERNOON OR EVENING. VII
Special weather statement, May 28, 10:00 AM CDT, 2 hours 41 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT THU MAY 28 1998 AN UPPER LEVEL STORM SYSTEM WILL BEGIN TO MOVE EAST ACROSS THE AREA TODAY. STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ARE ONGOING IN THE THREE STATE VICINITY. HOWEVER...THESE STORMS ARE MAINLY REMAINING BELOW SEVERE LIMITS. REDEVELOPMENT OF THUNDERSTORMS WILL OCCUR ACROSS MUCH OF LOUISIANA THIS AFTERNOON AND POSSIBLE ACROSS THE REMAINDER OF THE AREA AS WELL. THESE STORMS MAY POSSIBLY CONTINUE INTO THE NIGHT HOURS ONCE AGAIN...BUT THIS DEPENDS ON THE SPEED OF THE UPPER LEVEL SYSTEM. ANY STORMS THAT DO DEVELOP WILL HAVE A POTENTIAL FOR BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANY STORMS THAT DO BECOME SEVERE WILL LIKELY REMAIN ISOLATED IN NATURE. HOWEVER...ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTERS...AND HAM RADIO OPERATORS IS MAY POSSIBLY BE REQUIRED FOR AT LEAST LOUISIANA PORTIONS OF THE AREA THIS AFTERNOON OR EVENING. VII
Local storm report, May 28, 11:15 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1030 AM ATLANTA TX FLOODING
05/28/98 CASS SEVERAL CARS FLOODED IN
HIGH WATER...PEOPLE
RESCUED FROM THE CARS.
03Local storm report, May 28, 11:15 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1030 AM ATLANTA TX FLOODING
05/28/98 CASS SEVERAL CARS FLOODED IN
HIGH WATER...PEOPLE
RESCUED FROM THE CARS.
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:17 AM CDT | Flash Flood Warning | SHV | Howard | 4 hr |
| May 28, 1:57 AM CDT | Flash Flood Warning | SHV | Hempstead | 4 hr |
| May 28, 3:15 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 35 min |
| May 28, 3:36 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 34 min |
| May 28, 3:49 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 36 min |
| May 28, 4:07 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 48 min |
| May 28, 4:48 AM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 28, 6:27 AM CDT | Flash Flood Warning | SHV | Columbia | 4 hr |
| May 28, 6:51 AM CDT | Flash Flood Warning | SHV | Lafayette | 4 hr |
| May 28, 8:18 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 32 min |
| May 28, 3:06 PM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 28, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 47 min |
| May 27, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 46 min |
| May 28, 6:05 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 60 min |
| May 28, 6:11 AM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| May 28, 7:51 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 34 min |
| May 28, 8:45 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 45 min |
| May 28, 9:24 AM CDT | Flash Flood Warning | SHV | Cass | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 1998Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.